Alert archive / Vermont / River Flood Warnings in 2011
River Flood Warning 121, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Sep 6, 2011, 5:30 AM EDT for Bennington County, Vermont; Berkshire County, Massachusetts. It took effect at Sep 6, 2011, 8:59 AM EDT. It was in force for 82 min.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2011, 5:30 AM EDT (09:30 UTC)
- In effect from
- Sep 6, 2011, 8:59 AM EDT
- Expired
- Sep 6, 2011, 10:21 AM EDT
- In force
- 82 min
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Berkshire County, MA, Bennington County, VT
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hoosic River near Williamstown (WILM3).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
300
WGUS41 KALY 060930
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
530 AM EDT TUE SEP 6 2011
MAC003-VTC003-062130-
/O.NEW.KALY.FL.W.0121.110906T1259Z-000000T0000Z/
/WILM3.1.ER.110906T1259Z.110906T1900Z.000000T0000Z.NO/
530 AM EDT TUE SEP 6 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOOSIC RIVER AT WILLIAMSTOWN.
* FROM THIS MORNING UNTIL FURTHER NOTICE.
* AT 5 AM TUESDAY THE STAGE WAS...8.5 FEET.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 8 AM
TUESDAY AND CONTINUE TO RISE TO NEAR 9.7 FEET BY 3 PM TUESDAY.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME TUE WED WED WED WED
HOOSIC RIVER
WILLIAMSTOWN 9.0 8.5 TUE 05 AM 9.0 9.1 9.2 9.0 9.0
$$1 follow-up statement
568
WGUS81 KALY 061421
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1021 AM EDT TUE SEP 6 2011
MAC003-VTC003-061451-
/O.CAN.KALY.FL.W.0121.000000T0000Z-110906T1421Z/
/WILM3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1021 AM EDT TUE SEP 6 2011
THE FLOOD WARNING IS CANCELLED FOR
THE HOOSIC RIVER AT WILLIAMSTOWN.
* AT 10 AM TUESDAY THE STAGE WAS 8.8 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
&&
FLD OBSERVED FORECAST
2 PM 8 PM 2 AM 8 AM 2 PM
LOCATION STG STG DAY TIME TUE TUE WED WED WED
HOOSIC RIVER
WILLIAMSTOWN 9.0 8.8 TUE 10 AM 8.5 7.7 7.0 6.9 7.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Sep 6, 5:07 AM EDT, 23 minutes earlier.
Area forecast discussion, Sep 6, 5:07 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
507 AM EDT TUE SEP 6 2011
.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL SETTLE SOUTH OF THE REGION
TODAY...WITH A BRIEF RESPITE FROM THE RAINFALL POSSIBLE THIS
AFTERNOON AND EVENING...ESPECIALLY NORTH OF ALBANY. THE FRONT WILL
RETURN NORTHWARD LATE TONIGHT INTO WEDNESDAY...ALLOWING RAIN TO
REDEVELOP FROM SOUTH TO NORTH. LOCALLY HEAVY RAIN WILL BE
POSSIBLE...ESPECIALLY ACROSS WESTERN PORTIONS OF THE REGION
WEDNESDAY AND WEDNESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 5 AM EDT...A LARGE SHIELD OF LIGHT TO MODERATE RAINFALL
CONTINUES ACROSS MOST OF THE FORECAST AREA...ALONG WITH SOME
EMBEDDED ELEMENTS OF HEAVY RAIN. THIS RAINFALL APPEARS TO BE IN
ASSOCIATION AN UPPER LEVEL JET MAX OF 130-140 KT...CURRENTLY
TRANSLATING E ACROSS NORTHERN NEW ENGLAND/SOUTHERN QUEBEC...PLACING
OUR REGION WITHIN THE RIGHT ENTRANCE REGION. THIS ALSO HAS ALLOWED
FOR ENHANCED MID LEVEL FRONTOGENETICAL FORCING...ALLOWING FOR THIN
BANDS OF HEAVIER RAIN TO OCCUR...WITH HOURLY RAINFALL RATES OF
0.25-0.35 INCH/HOUR. ALTHOUGH THE THREAT FOR TRUE FLASH FLOODING IS
DECREASING...CAN NOT RULE OUT SOME FLOODING...AND FELT BEST TO
CONTINUE WITH FLASH FLOOD WATCH RATHER THAN CANCEL.
THE AFOREMENTIONED JET MAX AND ASSOCIATED FORCING SHOULD GRADUALLY
WEAKEN AND MOVE FURTHER N/E OF THE REGION LATER THIS MORNING...WITH
WEAK FORCING REMAINING OVER THE REGION THIS AFTERNOON...MAINLY
INCREASING ISENTROPIC LIFT ACROSS SOUTHERN AREAS. WE FEEL THAT THE
RAIN MAY TAPER OFF FROM NW TO SE LATER THIS MORNING INTO THE
AFTERNOON FOR AREAS N OF THE MOHAWK RIVER VALLEY INTO SOUTHERN
VT...AND POSSIBLY INTO THE CAPITAL REGION FOR A TIME DURING THE
AFTERNOON HOURS. IN FACT...SKIES MAY EVEN BRIGHTEN AT TIMES/WITH
SOME BREAKS IN THE CLOUDS POSSIBLE/ACROSS NORTHERN AREAS.
FOR SOUTHERN AREAS...PERIODS OF RAIN WILL LIKELY CONTINUE MUCH OF
THE DAY...ALTHOUGH A FEW DRY STRETCHES WILL BE POSSIBLE THIS
AFTERNOON.
EXPECT A COOL DAY...WITH MAXES MAINLY 65-70 WITHIN THE HUDSON RIVER
VALLEY...WARMEST ACROSS NORTHERN AREAS WHERE RAIN SHOULD TAPER OFF
AND CLOUDS MAY THIN A BIT LATER TODAY...WITH GENERALLY UPPER 50S TO
LOWER 60S EXPECTED ACROSS HIGHER ELEVATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
TONIGHT...THE BRIEF BREAK FROM RAINFALL ACROSS AT LEAST NORTHERN
PORTIONS OF THE REGION SHOULD END BY LATE TONIGHT...AS ISENTROPIC
LIFT INTENSIFIES ONCE AGAIN FROM SOUTH TO NORTH. THIS SHOULD ALLOW
RAIN SHIELD TO EXPAND BACK TO THE N/NE...ESPECIALLY AFTER
MIDNIGHT...WITH MOST AREAS RECEIVING LIGHT TO MODERATE RAIN BY
DAYBREAK...ALONG WITH THE POSSIBILITY OF SOME EMBEDDED HEAVIER
PERIODS OF RAIN. EXPECT MIN TEMPS TO FALL INTO THE 50S TO LOWER
60S IN MOST AREAS.
WED-WED NT...MAIN THRUST OF ISENTROPIC LIFT SHOULD EXPAND N/NW
ACROSS THE REGION DURING THE MORNING...BEFORE SLOWING PROGRESSION TO
THE N/W DURING THE AFTERNOON. THIS SHOULD ALLOW FOR A BAND OF
MOD-HVY RAIN TO LIFT N/W IN THE MORNING...POSSIBLY SLOWING DOWN
AND/OR STALLING ACROSS PORTIONS OF THE WESTERN MOHAWK VALLEY AND
ADIRONDACKS INTO WED NT. IT APPEARS THAT THIS REGION WILL BE UNDER
THE GREATEST RISK FOR HEAVY RAIN DURING THIS TIME PERIOD...ALTHOUGH
STILL CAN NOT COMPLETELY RULE OUT ADJACENT AREAS OF THE CATSKILLS
AND SCHOHARIE VALLEY FOR SEVERAL INCHES OF RAINFALL. CONFIDENCE IS A
BIT GREATER THAT S/E PORTIONS OF THE REGION SHOULD RECEIVE LESS
RAINFALL DURING THIS TIME...ESP ACROSS THE MID HUDSON VALLEY REGION
AND WESTERN NEW ENGLAND...AND SOUTHERN VT...WHERE BEST RAINFALL
SHOULD BE LATE TONIGHT INTO WED MORNING...BEFORE BECOMING MORE
INTERMITTENT AND SHOWERY WED AFTERNOON AND EVENING. EXPECT LITTLE
DIURNAL RANGE IN TEMPS...WITH WED MAXES MAINLY IN THE LOWER/MID 60S
WITHIN THE HUDSON RIVER VALLEY...AND 50S ACROSS THE NORTH COUNTRY.
SLIGHTLY WARMER MAXES COULD OCCUR IN SOUTHERN AREAS SHOULD RAIN
TAPER OFF. EXPECT WED NT MINS TO FALL INTO THE 50S/LOWER 60S.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
THU-THU NT...IT APPEARS THAT BEST SURGE OF MOISTURE MAY IN FACT
SHIFT S/W OF REGION DURING THIS TIME PERIOD AS MID LEVEL HEIGHTS
RISE TO THE N/E. WILL TAPER POPS INTO CHC RANGE THU...AND SLIGHT CHC
RANGE FOR THU NT. IT WILL BE HUMID...AND SLIGHTLY WARMER...WITH MAX
TEMPS REACHING THE UPPER 60S TO MID 70S...AND OVERNIGHT MINS MAINLY
IN THE 60S IN VALLEYS...AND 50S ACROSS HIGHER ELEVATIONS.
FRI-SUN...IT APPEARS THAT KATIA SHOULD REMAIN WELL S/E OF
REGION...WITH SUBSIDENCE PERSISTING ACROSS THE REGION. WILL KEEP
CONDITIONS DRY DURING THIS TIME PERIOD...WITH TEMPS WARMING TO NEAR
OR ABOVE SEASONAL LEVELS...WITH MAXES 75-80 IN VALLEYS...AND 70-75
ACROSS HIGHER ELEVATIONS...AND OVERNIGHT MINS MAINLY IN THE 50S
WITHIN VALLEYS...AND 45-50 ACROSS HIGHER ELEVATIONS.
SUN NT-MON...WILL KEEP SLIGHT CHC POPS...AS A COLD FRONT MAY
APPROACH OR REACH THE REGION FROM THE W DURING THIS TIME. EXPECT
NEAR SEASONABLE TEMPS...WITH GENERALLY MID 70S IN VALLEYS...AND
65-70 ACROSS HIGHER ELEVATIONS...AND OVERNIGHT MINS GENERALLY IN THE
50S...EXCEPT FOR 40S ACROSS THE NORTH COUNTRY.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
MAIN SURFACE FRONTAL BOUNDARY HAS MIGRATED SOUTH OF KPOU...YET A
COMBINATION OF A MID LEVEL FRONT AND MESOSCALE IMPACTS INTO THE
VALLEY HAS RESULTED IN AN ENHANCE REGION OF MODERATE TO HEAVY
RAINFALL. THIS WILL KEEP IFR CONDITIONS FOR THE TAF SITES...WITH
RESPECT TO THE CIGS...THE REMAINDER OF THIS OVERNIGHT PERIOD.
SOMEWHAT IMPROVING CONDITIONS WILL BE SLOW TO OCCUR ACROSS KGFL INTO
KALB WHERE A PERIOD OF VFR OR HIGH END MVFR CONDITIONS ARE
EXPECTED. THIS WILL BE DUE TO A BIT DRIER AIR ADVECTING IN FROM THE
NORTH AND THOSE MID LEVEL FRONTAL BOUNDARIES SLIDE A BIT FURTHER
SOUTH. HOWEVER...KPOU IS EXPECTED TO REMAIN IN CLOSER PROXIMITY TO
THIS FRONT TO KEEP RAIN AND MVFR/IFR CIGS FOR THE BALANCE OF THE DAY.
THIS FRONT IS FORECAST TO COME BACK NORTH TONIGHT WITH DETERIORATING
AVIATION CONDITIONS FROM SOUTH TO NORTH.
OUTLOOK...
TUE OVRNT-THU NT...VFR/MVFR...PERIODS OF RA LIKELY.
FRI-SAT...MAINLY VFR...SLIGHT CHC MVFR -SHRA.
&&
.FIRE WEATHER...
A FRONTAL BOUNDARY SOUTH OF THE REGION WILL DRIFT NORTHWARD
TONIGHT AND WEDNESDAY...BRINGING OCCASIONAL RAIN...SOME HEAVY...TO
THE REGION.
THE RH WILL RISE TO NEAR 100 PERCENT AT NIGHT...AND FALL TO 60-80
PERCENT EACH AFTERNOON THROUGH WED.
NORTH TO NORTHEAST WINDS WILL AVERAGE 5-15 MPH THROUGH
TONIGHT...BECOMING NORTHEAST TO EAST AT 5-15 MPH WEDNESDAY.
&&
.HYDROLOGY...
WIDESPREAD MODERATE RAINFALL PERSISTED OVERNIGHT...WITH ESTIMATED
RAINFALL AMOUNTS GENERALLY 0.5 TO 1.0 INCH...ALTHOUGH LOCALLY
HIGHER AMOUNTS MAY HAVE FALLEN. THIS HAS LED TO SIGNIFICANT RISES
ON SOME AREA RIVERS/STREAMS...ESPECIALLY WITHIN PORTIONS OF
WESTERN NEW ENGLAND...AS WELL AS THE EASTERN CATSKILLS...WHERE
SOME MINOR FLOODING IS POSSIBLE THROUGH THIS MORNING.
IT APPEARS THAT THE RAIN SHOULD TAPER OFF IN INTENSITY THROUGH
THIS MORNING...AND MAY EVEN END...OR AT LEAST BECOME INTERMITTENT
LATER THIS MORNING INTO THE AFTERNOON AND EVENING HOURS ACROSS
NORTHERN AND CENTRAL AREAS. SOUTHERN AREAS SHOULD STILL EXPERIENCE
PERIODS OF RAIN THROUGH THE DAY...WITH ADDITIONAL QPF OF 0.10-0.30
POSSIBLE THROUGH EARLY TONIGHT.
RAINFALL WILL INCREASE FROM SOUTH TO NORTH AGAIN LATE
TONIGHT...WITH PERIODS OF RAIN EXPECTED WED-WED NT. IT CURRENTLY
APPEARS THAT THE MOST PERSISTENT AND HEAVIEST RAINFALL SHOULD
OCCUR ACROSS THE WESTERN ADIRONDACKS AND MOHAWK VALLEY WED THROUGH
WED NT...WITH AT LEAST 1-3 INCHES OF RAIN POSSIBLE. RAINFALL
SHOULD BE LESS FURTHER S AND E...GENERALLY REMAINING UNDER AN
INCH...AND POSSIBLY UNDER ONE HALF INCH IN SOME AREAS.
HOWEVER...WE WILL NEED TO WATCH THE EVOLUTION AND ORIENTATION OF
THIS RAINFALL...AS ANY EASTWARD DISPLACEMENT FROM CURRENT THINKING
COULD PLACE THE HEAVY RAINFALL BACK OVER THE FLOOD PRONE REGIONS
OF THE EASTERN CATSKILLS AND SCHOHARIE VALLEY. A FLOOD WATCH WILL
LIKELY BE ISSUED FOR PORTIONS OF THE REGION AT SOME POINT LATER
TODAY.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR NYZ038>043-
047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL 8 AM EDT THIS MORNING FOR VTZ013>015.
&&
SYNOPSIS...KL/GJM
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...KL
AVIATION...BGM
FIRE WEATHER...KL
HYDROLOGY...KL/GJMHazardous weather outlook, Sep 6, 5:29 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 529 AM EDT TUE SEP 6 2011 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-071100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 529 AM EDT TUE SEP 6 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK NOT INCLUDING HAMILTON AND NORTHERN HERKIMER COUNTIES...AND FOR SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAINFALL WILL INCREASE FROM SOUTH TO NORTH AGAIN LATE TONIGHT...WITH PERIODS OF RAIN EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. IT CURRENTLY APPEARS THAT THE MOST PERSISTENT AND HEAVIEST RAINFALL SHOULD OCCUR ACROSS THE WESTERN ADIRONDACKS AND MOHAWK VALLEY WEDNESDAY THROUGH WEDNESDAY NIGHT...WITH AT LEAST 1 TO 3 INCHES OF RAIN POSSIBLE. RAINFALL SHOULD BE LESS FURTHER SOUTH AND EAST...GENERALLY REMAINING UNDER AN INCH...AND POSSIBLY UNDER ONE HALF INCH IN SOME AREAS. HOWEVER...WE WILL NEED TO WATCH THE EVOLUTION AND ORIENTATION OF THIS RAINFALL...AS ANY EASTWARD DISPLACEMENT FROM CURRENT THINKING COULD PLACE THE HEAVY RAINFALL BACK OVER THE FLOOD PRONE REGIONS OF THE EASTERN CATSKILLS AND SCHOHARIE VALLEY. ADDITIONAL RIVER RISES ARE LIKELY ACROSS THE REGION FROM THIS RAINFALL...AND FLOODING OF LOW LYING...POOR DRAINAGE AREAS AND SMALL STREAMS AND CREEKS WILL BE POSSIBLE. A FLOOD WATCH WILL LIKELY BE ISSUED FOR PORTIONS OF THE REGION AT SOME POINT LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-071100- NORTHERN HERKIMER-HAMILTON- 529 AM EDT TUE SEP 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR HAMILTON AND NORTHERN HERKIMER COUNTIES OF EAST CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. RAINFALL WILL INCREASE FROM SOUTH TO NORTH BY WEDNESDAY MORNING...WITH PERIODS OF RAIN EXPECTED WEDNESDAY INTO WEDNESDAY NIGHT. IT CURRENTLY APPEARS THAT THE MOST PERSISTENT AND HEAVIEST RAINFALL SHOULD OCCUR ACROSS THE WESTERN ADIRONDACKS...WITH AT LEAST 1 TO 3 INCHES OF RAIN POSSIBLE. ADDITIONAL RIVER RISES...AND FLOODING OF SMALL STREAMS...CREEKS...AND LOW LYING POOR DRAINAGE AREAS WILL BE POSSIBLE FROM THIS RAINFALL. A FLOOD WATCH WILL LIKELY BE ISSUED FOR PORTIONS OF THE REGION AT SOME POINT LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:45 PM EDT | Areal Flood Advisory | ALY | Windham | 4 hr |
| Sep 6, 2:19 AM EDT | Areal Flood Advisory | ALY | Windham | 6 hr |
| Sep 6, 2:45 AM EDT | Areal Flood Advisory | ALY | Bennington | 6 hr |
| Sep 6, 4:36 AM EDT | River Flood Warning | ALY | Bennington | 5 hr |
| Sep 6, 1:03 PM EDT | Flood Watch | ALY | Bennington, Windham | 47 hr |
Nearby
River Flood Warnings in Vermont, 2011River Flood Warnings in Massachusetts, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.